News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: bp med temporary replacement


 pmastra - Wed Nov 18, 2009 8:48 pm

I was prescribed diovan 160 mg for high blood pressure. A few weeks ago i ran out and my Dr provided me samples of Benicar 20 mg until I could afford to refill the diovan (no health insurance). Now I am out of the benicar and have a week yet before I can get the diovan. Before being prescribed diovan I took lisinopril but after a few months developed a cough so was given diovan. I still have some of the lisinopril. Can I take it safely for a week or should I take nothing until I can refill my prescription? The last time I was without the meds for a couple of weeks my bp top number went to 205 (can't remember the bottom number).
 John Kenyon, CNA - Wed Dec 02, 2009 10:58 pm

User avatar Hi there -- If you only discontinued the lisinopril because of the annoying cough, you certainly could resume it for a week at the same dosage as before, just to avoid any hypertensive crisis (and over 200 systolic would qualify). So long as you feel you can tolerate the possible cough for a week, this should be a perfectly good stop-gap measure, just let your doctor know you're doing it when you start.

Hope this is helpful. Good luck to you and please follow up here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here